MAUDE Adverse Event Report: WILLIAM A. COOK AUSTRALIA, PTY LTD ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT DISTAL BIFURCATED BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

WILLIAM A. COOK AUSTRALIA, PTY LTD ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT DISTAL BIFURCATED BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number G32554
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report relates to report 9680654-2018-00003.This report relates to report 9680654-2018-00003.
 
Event or Problem Description
After the aorta was remodeled, the two grafts pulled apart causing a type 3 enodleak.
 
Additional Manufacturer Narrative
This report relates to report 9680654-2018-00003.The device was not returned for evaluation.Additional information was received reporting that the patient does not wish to be treated further and imaging will most likely not be provided work order (b)(4) was reviewed and appears complete and correct.The ifu supplied with the device states: "the long-term performance of fenestrated endovascular grafts, including the stents placed in fenestrations/scallops, has not yet been established.All patients should be advised that endovascular treatment requires life-long, regular follow-up to assess their health and the performance of their endovascular graft.Patients with specific clinical findings (e.G., endoleaks, enlarging aneurysms, changes in the structure or position of the endovascular graft, or stenosis/occlusion of vessels accommodated by fenestrations) should receive enhanced follow-up"."after endovascular graft placement, patients should be regularly monitored for perigraft flow, aneurysm growth, patency of vessels accommodated by a fenestration/scallop, or changes in the structure or position of the endovascular graft.At a minimum, annual imaging is recommended, including: 1) abdominal radiographs to examine device integrity (separation between components, stent fracture or barb separation) and 2) contrast and non-contrast ct to examine aneurysm changes, perigraft flow, patency, tortuosity and progressive disease.If renal complications or other factors preclude the use of image contrast media, abdominal radiographs and duplex ultrasound may provide similar information"."key anatomic elements that may affect successful exclusion of the aneurysm include severe proximal neck angulation (> 45 degrees for infrarenal neck to axis of aaa or > 45 degrees for suprarenal neck relative to the immediate infrarenal neck); short proximal aortic neck (<4 mm); greater than 10% increase in diameter over 15 mm of proximal aortic neck length; and circumferential thrombus and/or calcification at the arterial implantation sites, specifically the proximal aortic neck and distal iliac artery interface.Irregular calcification and/or plaque may compromise the fixation and sealing of the implantation sites.Necks exhibiting these key anatomic elements may be more conducive to graft migration"."potential adverse events that may occur and/or require intervention include, but are not limited to: endoleak, and endoprosthesis (improper component placement; incomplete component deployment; component migration; suture break; occlusion; infection; stent fracture; graft material wear; dilatation; erosion; puncture; perigraft flow; barb separation and corrosion)"."the proximal body graft and distal body graft are available in multiple lengths.The chosen lengths should provide a minimum two-stent overlap should the graft components align completely along the greater curve of the aorta/aneurysm over time.Planning for a longer overlap length initially (e.G., 3-4 stents) is therefore preferable".Based on the information present, the definitive root cause of the difficulty reported by the customer could not be determined.It is possible that one or a combination of the following factors contributed to the complaint: - graft sizing - graft migration - patient-related factors.
 
Event or Problem Description

Brand Name
ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT DISTAL BIFURCATED BODY
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
WILLIAM A. COOK AUSTRALIA, PTY LTD
95 brandl street
eight mile plains
brisbane QLD 4 113
AS  QLD 4113
MDR Report Key7188706
Report Number9680654-2018-00002
Device Sequence Number16404751
Product Code MIH
UDI-Device Identifier10827002325545
UDI-Public(01)10827002325545(17)170325(10)AC934433
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberG32554
Device Catalogue NumberZFEN-D-12-28-91-C
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/19/2017
Supplement Date Received by Manufacturer12/19/2017
Initial Report FDA Received Date01/14/2018
Supplement Report FDA Received Date02/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ZFEN-P-2-30-109-R; ZFEN-P-2-30-109-R